| Catalog Number |
951020 |
| Medical Device Problem Codes |
Fracture (1260); Naturally Worn (2988)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/09/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2006, the primary surgery was performed via tka with the insert in question.The patient visited the hospital on an unknown date on (b)(6) 2023, and the spin-out or breakage of the insert was considered, and possible loosening of the implant was suspected.On (b)(6) 2023, the revision surgery was performed.After deployment, the damage to the insert was evident at the spine and medial rear, and many debris were found to have delaminated.The surgeon performed a soft-tissue scraping, thoroughly cleaned the affected area, inserted the trial, and replaced the insert with one of the same size.The outside of the patera was also worn, but the surgeon determined that the patient was too old to replace it.Doi: (b)(6) 2006.Doe: (b)(6) 2023.Affected side: unknown.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: event description: it was reported that on (b)(6) 2006, the primary surgery was performed via tka with the insert in question.The patient visited the hospital on an unknown date on (b)(6) 2023, and the spin-out or breakage of the insert was considered, and possible loosening of the implant was suspected.On (b)(6) 2023, the revision surgery was performed.After deployment, the damage to the insert was evident at the spine and medial rear, and many debris were found to have delaminated.The surgeon performed a soft-tissue scraping, thoroughly cleaned the affected area, inserted the trial, and replaced the insert with one of the same size.The outside of the patera was also worn, but the surgeon determined that the patient was too old to replace it.The wound was closed as it is due to concerns about the occurrence of a secondary disaster.No further information is available.Investigation: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection found the device worn down and fractured, it has to be noted that the overall appearance of the pfc sig rpf ins sz 2 10mm can be expected and is consistent with being implanted for over 17+ years.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Fragments were returned in a plastic carrier.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the [pfc sig rpf ins sz 2 10mm] would contribute to the complained device issue. based on the investigation findings, the potential cause cannot be established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 951020 pfc sig rpf ins sz 2 10mm lot #z3ya44000 and no non-conformances or manufacturing irregularities were identified.